MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W06200135
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an evercross pta balloon with a 6fr non-medtronic sheath and a.035 non-medtronic guidewire during treatment of a severe calcified lesion in the patient¿s mid right proximal common illiac artery.Slight vessel tortuosity is reported.Lesion exhibited cto (chronic total occlusion-100%) stenosis.A non-medtronic inflation device was used for balloon inflation.Contrast/ saline inflation fluid was used.No embolic protection was used.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.No resistance was noted during advancement of the device and no excessive force was used.The device was passed through a previously deployed stent.It was reported that the balloon ruptured and sheared in half just distal to the proximal marker when inflated to 10 atms.It is unknown where the burst occurred.2 prior inflations had been applied in the vessel and the rupture occurred during post dilation of the stent.The balloon fragmented.No resistance was noted when removing the device from the patient.The fragmented b alloon portion was left in the patient.No damage was noted to the vessel.An attempt to snare the balloon portion was made but was unsuccessful.Another stent which was needed anyways was used to trap balloon portion against vessel wall to let it endothelialize.No patient injury reported.
 
Additional Manufacturer Narrative
Image review: the customer returned one image.The image shows the patient vasculature.There is a deployed stent and a guidewire visible.Product analysis: the device returned in two-pieces inside a biohazard bag inside a shelf carton inside 2 biohazard bags.Lot number on shelf carton label: a863540.The device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the balloon detached distal to the balloon bond and the inner detached at the proximal markerband.The proximal marker band is present.A visual inspection of the detached portion of the inner shaft found that the distal markerband was missing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12532082
Report Number2183870-2021-00354
Device Sequence Number1350651
Product Code LIT
UDI-Device Identifier00763000184513
UDI-Public00763000184513
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model NumberAB35W06200135
Device Catalogue NumberAB35W06200135
Device Lot NumberA863540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale